Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 1, NWS Marquette, MI

June 9, 2010Alger County, Michigan

NWS Marquette, MI issued this tornado warning at Jun 9, 2010, 1:59 PM EDT for Alger County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2010, 1:59 PM EDT (17:59 UTC)
Expired
Jun 9, 2010, 3:00 PM EDT
In force
61 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon

County Alger County, MI

The radar

The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 6.0 hours before the alert went out and 356 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
475 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jun 9, 1:44 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 9, 1:44 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
144 PM EDT WED JUN 9 2010

UPDATED AVIATION DISCUSSION FOR 18Z TAFS

.UPDATE...
QUICK UPDATE TO INCLUDE SMALL HAIL IN THE FORECAST. LINE OF LOW
TOPPED STORMS ASSOCIATED WITH THE UPPER SHORT WAVE ARE RAPIDLY
MOVING INTO CENTRAL UPPER MI. SOME DESTABILIZATION WITH MLCAPE
VALUES OF 500-1000 J/KG WILL HELP TO SUSTAIN THESE STORMS AS THEY
MOVE EAST. IN FACT...THEY MAY INCREASE IN INTENSITY SLIGHTLY AS THEY
HIT THE LAKE MICHIGAN LAKE BREEZE. SINCE FREEZING LEVELS ARE FAIRLY
LOW /BTWN 8-9 KFT/ WITH THE UPPER LOW MOVING OVER LAKE
SUPERIOR...WILL NEED TO MONITOR FOR HAIL WITH ANY STORM.
HOWEVER...DEEP SHEAR IS DECREASING AS THE DAY GOES ON SO IT MIGHT BE
TOUGH TO SUSTAIN ANY UPDRAFT UNLESS A STORM CAN GET PINNED TO THE
LAKE BREEZE.
&&

.SYNOPSIS...

WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A VIGOROUS SHORTWAVE TROF
MOVING FROM SRN MANITOBA INTO NRN ONTARIO. ONE SHORTWAVE WAS MOVING
INTO WRN LAKE SUPERIOR AND ANOTHER SHORTWAVE WAS EXITING ERN UPPER
MI. LATTER SHORTWAVE PRODUCED A ROUND OF MUCH NEEDED WIDESPREAD
RAINFALL ACROSS THE FCST AREA. ABOUT ALL THAT IS LEFT NOW IS MAINLY
-DZ WHICH IS OCCURRING AHEAD OF SFC TROF RUNNING FROM ISLE ROYALE TO
NEAR KIMT/KMNM AS OF 08Z. STRATUS LINGERS BACK BEHIND TROF...BUT
THE LOW CLOUDS ARE BREAKING UP STEADILY INTO FAR WRN UPPER MI/NW WI.
PROGRESS OF CLEARING AND RESULTING HEATING POTENTIAL TODAY WILL BE
IMPORTANT FOR TSTM COVERAGE/INTENSITY ACROSS UPPER MI.
&&

.DISCUSSION...

FOCUS TODAY WILL BE ON TSTM COVERAGE/INTENSITY. YESTERDAY AFTN...
TSTMS DEVELOPED OVER ND AND PRODUCED A NUMBER OF REPORTS OF HAIL TO
AROUND 1 INCH IN DIAMETER. THOSE TSTMS DEVELOPED IN AN AREA OF STEEP
MIDLEVEL LAPSE RATES OF 7-7.5C/KM AND WERE TIED TO SHORTWAVE THAT IS
NOW MOVING OVER WRN LAKE SUPERIOR. SO SET UP HERE TODAY WON'T BE
QUITE THE SAME SINCE POCKET OF STEEP LAPSE RATES AND THE SHORTWAVE
RESPONSIBLE FOR YESTERDAYS CONVECTION ARE PASSING ACROSS THE AREA
EARLY THIS MORNING. HOWEVER...PER WATER VAPOR IMAGERY...THERE IS
ANOTHER SHORTWAVE OF INTEREST ROTATING ESE INTO FAR NE ND/FAR NW MN.
RUC/GFS ARE PREFERRED WITH THE HANDLING OF SHORTWAVE SINCE THEY ARE
BOTH CAPTURING CURRENT PLACEMENT OF WAVE WELL. SHORTWAVE WILL BE
MOVING ACROSS FAR NRN WI/CNTRL UPPER MI EARLY THIS AFTN. ALTHOUGH IT
WILL ARRIVE SLIGHTLY AHEAD OF PEAK HEATING...EXPECT MORE THAN
SUFFICIENT INSTABILITY TO SPARK SCT TSTMS...SOME STRONG AND PERHAPS
ISOLD SVR AS WELL. MODIFIED GFS FCST SOUNDING FOR A SFC T/TD OF
72F/53F YIELDS CAPE AROUND 1000J/KG OVER THE CNTRL FCST AREA.
WETBULB ZERO HEIGHTS OF 7-8KFT WILL FAVOR LARGER HAIL IF INSTABILITY
DEVELOPS AS EXPECTED. DEEP LAYER SHEAR AROUND 30KT AROUND TIME OF
STORM INITIATION AND INCREASING A LITTLE IN THE AFTN SHOULD ALSO
ALLOW FOR SOME STORM ORGANIZATION...FURTHER SUPPORTING POTENTIAL OF
STRONG STORMS AND POSSIBLE HAIL TODAY. EXPECT SHRA/TSRA TO BEGIN
DEVELOPING OVER THE W LATE MORNING...WITH MOST IF NOT ALL CONVECTION
FORMING INLAND FROM LAKE SUPERIOR WHERE DEVELOPING LAKE BREEZE
COMPONENT WILL BEGIN A ZONE OF LOW-LEVEL CONVERGENCE. BEST ESTIMATE
WOULD BE CONVECTION INITIATING ROUGHLY ALONG/E OF A LINE FROM KIWD
TO TWIN LAKES LATE MORNING. SOME SHRA MAY STILL AFFECT AREAS FARTHER
W AS A FEW OF THE SHRA THAT DEVELOP IN NE MN MAY SURVIVE A TRIP
ACROSS WRN LAKE SUPERIOR. SHRA/TSRA WILL REACH STRONGEST INTENSITY
ACROSS THE CNTRL INTO PORTIONS OF THE E THIS AFTN WHERE LOW-LEVEL
CONVERGENCE/HEATING WILL BE BEST.

TONIGHT...ANY LINGERING SHRA OVER THE E WILL END THIS EVENING AS
SHORTWAVE EXITS. CLEARING SKIES AND LIGHTER WINDS OVER THE W WILL
ALLOW TEMPS TO FALL INTO THE MID 40S IN GENERAL. CLOUDS MAY PERSIST
OVER MUCH OF THE E THRU THE NIGHT UNDER DEEP CYCLONIC FLOW.

SFC HIGH PRES RIDGE WILL SETTLE OVER THE UPPER GREAT LAKES THU.
LACKING A STRONG PUSH OF DRYING AT THE LOW-LEVELS...A FAIR AMOUNT OF
CLOUD COVER MAY LINGER OVER THE ERN FCST AREA THU...THOUGH THE TREND
WOULD CERTAINLY BE FOR CLEARING ACROSS THE N BEHIND LAKE SUPERIOR
LAKE BREEZE PUSHING INLAND. OVER THE W...MID/HIGH CLOUDS MAY BEGIN
TO ARRIVE IN THE AFTN DUE TO STRENGTHENING WAA/ISENTROPIC ASCENT
REGIME ACROSS THE NRN PLAINS SHIFTING TOWARD THE UPPER MISSISSIPPI
VALLEY. MIXING UPWARDS OF 800MB SUPPORTS MAX TEMPS INTO THE 70-75F
RANGE AWAY FROM THE GREAT LAKES.

MODELS ARE IN PRETTY GOOD AGREEMENT THAT HEALTHY ISENTROPIC ASCENT
WILL SPREAD E INTO THE UPPER GREAT LAKES THU NIGHT/FRI MORNING AND
LINGER THRU THE DAY FRI. PERIOD OF STRONG INITIAL ASCENT LATER THU
NIGHT/FRI MORNING ARGUES FOR BUMPING UP POPS TO LIKELY AT LEAST OVER
THE W HALF OR SO AS MODELS ARE IN BEST AGREEMENT ON PCPN IN THAT
AREA. MORE DISAGREEMENT OCCURS ON HOW FAR NE AND E PCPN MAY
STREAK...SO CHC POPS WILL BE RETAINED OVER THE ERN PORTIONS OF THE
FCST AREA INTO FRI. THE NAM/GFS ARE A LITTLE MORE EMPHATIC ON
LIFTING A SHORTWAVE INTO THE UPPER LAKES FRI. THIS COULD BRING
ANOTHER ROUND OF WIDESPREAD SHRA/TSRA INTO THE FCST AREA FRI AFTN.
WITH EXPECTATION OF PLENTY OF CLOUD COVER AND PCPN FOR AT LEAST
PORTIONS OF THE DAY...KNOCKED FRI HIGH TEMPS DOWN INTO THE 60S.
WHERE WINDS ARE ONSHORE...IT COULD BE QUITE COOL NEAR THE GREAT
LAKES IF PCPN OCCURS MOST OF THE DAY.

NO MEANINGFUL CHANGES WERE MADE TO INHERITED FCST FOR SAT/SUN GIVEN
UNCERTAINTY IN FRONTAL BOUNDARY PLACEMENT AND ANY WAVES TRACKING
ALONG IT. FCST BUST POTENTIAL IS PRETTY HIGH FOR MAX TEMPS AND
PCPN.
&&

.AVIATION /FOR THE 18Z TAF ISSUANCE/...

A LINE OF THUNDERSTORMS MOVING THROUGH CENTRAL UPPER MI ATTM. EXPECT
BRIEF GUSTS TO 40 KT AND LIFR CONDITIONS AT SAW AS THE STORMS MOVE
THROUGH BEFORE 1830Z. OTHERWISE...THE SHOWERS SHOULD END AT SAW AS
THE FRONT MOVES EAST OF THE AREA THIS AFTERNOON. MVFR CIGS SHOULD
GRADUALLY IMPROVE TO VFR THIS AFTERNOON AT BOTH SAW AND CMX AS
DOWNWARD MOTION MOVES INTO THE AREA FROM THE WEST. MOISTURE MAY
BECOME TRAPPED IN THE LOW LEVELS TONIGHT LEADING TO MVFR CIGS
ESPECIALLY AT SAW WHERE IT WILL HAVE RAINED THIS AFTERNOON. THE
MODELS SUGGEST THAT IFR CONDITIONS ARE POSSIBLE AT SAW
OVERNIGHT...AND THIS IS POSSIBLE GIVEN THE LOWER CIGS UPSTREAM IN MN
AND NW ONTARIO. HOWEVER...FOR NOW WILL JUST KEEP WITH MVFR CIGS
GIVEN THE VERY SHALLOW MOISTURE.

&&

.MARINE /FOR THE 4 AM LAKE SUPERIOR ISSUANCE/...

LOW PRESSURE WILL TRACK ACROSS THE LAKE TODAY. AHEAD OF THIS
LOW...STRONG SOUTHEASTERLY WINDS TO 30 KNOTS ARE EXPECTED OVER THE
EAST HALF. BY LATE THIS AFTERNOON WINDS WILL HAVE SWITCHED TO WEST
LAKE WIDE TO 25 KNOTS. HIGH PRESSURE WILL SLOWLY BUILD INTO THE
UPPER GREAT LAKES ON THURSDAY...ALLOWING WINDS TO GO LIGHT. THE NEXT
ROUND OF STRONGER WINDS WILL OCCUR FRIDAY AND FRIDAY NIGHT AS LOW
PRESSURE PASSES SOUTH OF THE LAKE. EXPECT EASTERLY WINDS OF 20 TO 25
KNOTS. THEREAFTER WINDS WILL BE 20 KNOTS OR LESS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

UPDATE...MRD
SYNOPSIS...ROLFSON
DISCUSSION...ROLFSON
AVIATION...MRD
MARINE...PEARSON
Hazardous weather outlook, Jun 9, 5:44 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
544 AM EDT WED JUN 9 2010

MIZ002-004>007-009>014-084-085-101200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
544 AM EDT WED JUN 9 2010 /444 AM CDT WED JUN 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM LATE MORNING THROUGH THE
AFTERNOON...ESPECIALLY OVER CENTRAL UPPER MICHIGAN. THE STRONGEST
STORMS MAY PRODUCE HAIL UP TO THE SIZE OF A PENNY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001-003-101200-
KEWEENAW-NORTHERN HOUGHTON-
544 AM EDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-101200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
544 AM EDT WED JUN 9 2010 /444 AM CDT WED JUN 9 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW GALE FORCE WIND GUSTS TO 35 KNOTS ARE POSSIBLE OVER NORTH
CENTRAL AND EASTERN LAKE SUPERIOR EARLY THIS MORNING.

THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF EASTERN LAKE
SUPERIOR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-101200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
544 AM EDT WED JUN 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SMALL HAIL AND GUSTY WINDS
WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

ROLFSON

In the hours before

Special weather statement, Jun 9, 1:05 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
105 PM EDT WED JUN 9 2010

MIZ005-006-091800-
ALGER-MARQUETTE-
105 PM EDT WED JUN 9 2010

...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL
200 PM EDT...

AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTH OF
DEERTON TO 8 MILES EAST OF WITCH LAKE...OR ALONG A LINE EXTENDING
FROM 24 MILES NORTHEAST OF MARQUETTE TO 16 MILES SOUTHWEST OF
ISHPEMING.  THESE STORMS WERE MOVING EAST AT 35 MPH.

DIME SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

PEOPLE IN SOUTHERN MARQUETTE AND WESTERN ALGER COUNTIES...INCLUDING
THE CITIES OF MARQUETTE...TROWBRIDGE PARK...NEGAUNEE...HARVEY...K I
SAWYER...GWINN...DEERTON...AU TRAIN...CHATHAM AND MUNISING...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Special weather statement, Jun 9, 1:31 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
131 PM EDT WED JUN 9 2010

MIZ005-006-091815-
ALGER-MARQUETTE-
131 PM EDT WED JUN 9 2010

...SIGNIFICANT WEATHER ALERT FOR ALGER AND MARQUETTE COUNTIES UNTIL
215 PM EDT...

AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DEERTON TO 7 MILES
SOUTHWEST OF GWINN...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF
MARQUETTE TO 18 MILES SOUTH OF ISHPEMING. THESE STORMS WERE MOVING
EAST AT 40 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
THESE STORMS PRODUCED WIND GUSTS TO 40 MPH IN HARVEY AT 125 PM
EDT.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  GWINN...
  LITTLE LAKE...
  CARLSHEND...
  AU TRAIN...
  SUNDELL...
  MCFARLAND...
  MUNISING...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA
Local storm report, Jun 9, 1:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
133 PM EDT WED JUN 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     MARINE TSTM WIND 5 SSE MARQUETTE         46.48N 87.36W
06/09/2010  M40.00 MPH       MARQUETTE          MI   NWS EMPLOYEE

&&

JVOSS
Special weather statement, Jun 9, 1:36 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
136 PM EDT WED JUN 9 2010

MIZ006-013-014-085-091815-
ALGER-DELTA-NORTHERN SCHOOLCRAFT-SOUTHERN SCHOOLCRAFT-
136 PM EDT WED JUN 9 2010

...SIGNIFICANT WEATHER ALERT FOR ALGER...DELTA AND SCHOOLCRAFT
COUNTIES UNTIL 215 PM EDT...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS WERE DEVELOPING ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF SHINGLETON TO 6 MILES SOUTHWEST OF STEUBEN TO
ESCANABA...OR ALONG A LINE EXTENDING FROM 18 MILES EAST OF MUNISING
TO 16 MILES NORTHWEST OF MANISTIQUE TO ESCANABA.  THESE STORMS WERE
MOVING EAST AT 30 MPH. OTHER STRONGER STORMS WERE ALSO MOVING INTO
WESTERN ALGER COUNTY.

DIME SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CHICAGO LAKE...
  AU SABLE POINT...
  NAWAKWA LAKE...
  GARDEN CORNERS...
  FAIRPORT...
  MANISTIQUE...
  GRAND MARAIS...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JLA

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 1:22 PM EDTSpecial Marine WarningMQT83 min
Jun 9, 1:52 PM EDTSevere Thunderstorm WarningMQTAlger, Luce38 min
Jun 9, 2:19 PM EDTSevere Thunderstorm WarningMQTSchoolcraft56 min
Jun 9, 2:25 PM EDTSpecial Marine WarningMQT71 min
Jun 9, 2:25 PM EDTSevere Thunderstorm WarningMQTLuce65 min
Jun 9, 2:31 PM EDTSevere Thunderstorm WarningMQTSchoolcraft44 min
Jun 9, 5:03 PM EDTSmall Craft AdvisoryMQT24 hr

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.